5 years ago I had lumbar fusion L1 to S1 with hardware and have severe nerve root damage. My feet are constantly numb and painful and left leg is numb and very weak with severe left hip pain. I am on oxycotin 60mg every 12hr. oxycodone 15mg every 8 for breakthru as needed, topomax 150 mg for nerve pain, bacoflen for muscle relaxer 10 mg. every 8 hrs. I get transforimainal steroid injections as often as allowed for relief that last approx. 2 weeks. I have reduced oxycotin to 80mg. a day to reduce the grogginess but the pain keeps me in bed anyway. I lay on ice packs at least 70% of the day and go to be with them at night. I want off the oxy and need help with pain relief. Anyone out there have any suggestions please!!!
I am miserable and in pain, groggy. Need advice for new meds?
Added 27 Jul 2011:
I also have a seroma that is 4cm by 6cm at the base of my spine and arachnoiditis from the spinal injections. Further surgery is not an option, I have been operated on twice for my back and the second surgery did not give me any relief. My steadiness in walking has become a severe problem which the nuerosurgeon warned me about....he stated 5 years ago he was trying to keep me out of a wheel chair, I keep falling now, I am only 58 years old. I am scared...the last surgery was 9 and a half hours....I am done.
Every med that you are taking can cause fatigue or grogginess. I also was on OxyContin (same dose as you) and finally flushed them. I became a veritable zombie on them, unpleasant to say the least and no fun to be around!!
I recommend Opana for pain, it works well without the zombiefied feeling associated with Oxy.
You might want to speak to your doc about the Topamax, I had severe side effects from it... feeling "stoned". Also, the OxyContin and Oxycodone may be causing headaches if that is why you are taking Topamax (migraines)... is that the reason for the topamax?
Baclofen can cause a drunken feeling at first blush, yet you may have adjusted to it.
Which meds do you think are causing the grogginess? What is your gut feeling? Go with it if you have one!!
Best wishes to you, hope you are feeling less tired soon, and get your doc to help you with this.
I have a long history of pain neuromuscular damage from polio I have problems with my back and legs, I do well considering I had 12 surgeries, last winter I fell on Ice after an storm we had and broke 4 vertebraes and messed up a disc at that time I was placed on Extended release Opana 40mg. I take one every 8 hours, it allow me to function without the drugged feeling, I know every person is different but I have also take Oxycontin I did not like the way that drug made me feel and it not only made me worn out it made me terribly shakey. maybe this is an option or at least a suggestion that might relieve you pain and also allow you to be alert enough to function better, I wish you the very best, I hope that you find this or a medication that will alleviate your symptoms and improve you current state.
Might want to discuss with the doctor the medicines Lyrica or Cymbalta for the nerve pain. Might be that one of these would make you less groggy than the topomax. The baclofen is going to cause this but if you need it for the muscle spasms then you are stuck. There are alternatives to the oxy for pain but not sure they will cause any less grogginess. You could discuss with the doctor the pain meds dilaudid or opana. I wish you the very best and hope you get relief soon.
It sounds like you could be a candidate for A Spinal Cord Stiulator. Have you heard of this? You might want to set up an appointment with your pain doctor & discuss it. They help soe people sith their severe pain. I wish you all the luck in the world, I know where you are coming from...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Oct 2009 • 7 answers
Posted 14 Apr 2011 • 1 answer
Posted 28 Jul 2011 • 4 answers
Posted 28 Feb 2012 • 1 answer
Posted 30 Apr 2015 • 7 answers